Alert archive / Washington / Gale Warnings in 2018

Gale Warning 5, NWS Seattle, WA

January 19, 2018

NWS Seattle, WA issued this gale warning at Jan 19, 2018, 9:25 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2018, 9:25 AM PST (17:25 UTC)
Expired
Jan 19, 2018, 3:31 PM PST
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

058 
WHUS76 KSEW 191725
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
925 AM PST Fri Jan 19 2018

PZZ170-173-176-200130-
/O.UPG.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
/O.NEW.KSEW.GL.W.0005.180119T1725Z-180120T0200Z/
/O.CON.KSEW.GL.A.0004.180120T2000Z-180121T2000Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
925 AM PST Fri Jan 19 2018

...GALE WARNING IN EFFECT FOR THE COASTAL WATERS FROM CAPE
FLATTERY TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM UNTIL 6 PM 
PST THIS EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY MORNING...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 6 PM PST this evening. The
Small Craft Advisory is no longer in effect. 

* SEAS...17 to 20 feet with a dominant period of 14 seconds,
  subsiding to 15 or 16 feet at 12 or 13 seconds late tonight.

* WIND...Southwest 25 to 35 knots easing to 20 to 30 knots late
  today. Gale force winds are possible late Saturday afternoon
  through Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ150-153-156-200130-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
/O.CON.KSEW.GL.A.0004.180120T2000Z-180121T2000Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
925 AM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS
FROM CAPE FLATTERY TO CAPE SHOALWATER OUT TO 10 NM UNTIL 6 AM PST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SUNDAY MORNING...

* SEAS...15 to 18 feet, subsiding to 14 or 15 feet late tonight. 

* WIND...Southerly 15 to 30 knots becoming west late today. Gale 
  force winds are possible late Saturday afternoon through Sunday 
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ110-200130-
/O.CON.KSEW.RB.Y.0005.000000T0000Z-180120T1400Z/
Grays Harbor Bar-
925 AM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FOR THE
GRAYS HARBOR BAR UNTIL 6 AM PST SATURDAY...

* COMBINED SEAS...14 to 16 feet, with breakers covering the bar,
  subsiding to 10 to 12 feet Saturday. 

* BAR CONDITION...Severe, becoming rough Saturday.

* FIRST EBB...Around 545 PM PST, this evening.

* SECOND EBB...Around 630 AM PST, Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ130-200130-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
925 AM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE 
TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PST SATURDAY...

* SEAS...14 to 16 feet. 

* WIND...Southerly 15 to 25 knots becoming west late today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-200130-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-180120T0800Z/
Admiralty Inlet-
925 AM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ADMIRALTY INLET
UNTIL MIDNIGHT PST TONIGHT...

* WIND AND WAVES...Southerly winds of 20 to 30 knots will ease
  tonight. Waves of 3 to 5 feet will also subside tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ132-200130-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
925 AM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE EAST ENTRANCE TO
THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PST SATURDAY...

* WIND AND WAVES...Southerly winds of 20 to 30 knots will persist
  through tonight. Waves of 3 to 5 feet will also continue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ135-200130-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
Puget Sound and Hood Canal-
925 AM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND
HOOD CANAL UNTIL 6 AM PST SATURDAY...

* WIND AND WAVES...Southerly winds will rise to 20 to 30 knots
  this afternoon. Waves will also build to 2 to 5 feet this 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ133-200130-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
Northern Inland Waters Including The San Juan Islands-
925 AM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS UNTIL 6 AM PST SATURDAY...

* WIND AND WAVES...Southerly winds of 20 to 30 knots will continue
  through tonight. Waves of 2 to 5 feet will also persist.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

www.weather.gov/seattle
1 follow-up statement
906 
WHUS76 KSEW 192331
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
331 PM PST Fri Jan 19 2018

PZZ170-173-176-200745-
/O.CAN.KSEW.GL.W.0005.000000T0000Z-180120T0200Z/
/O.EXB.KSEW.SC.Y.0009.000000T0000Z-180121T0200Z/
/O.UPG.KSEW.GL.A.0004.180120T2000Z-180121T2000Z/
/O.NEW.KSEW.SR.A.0001.180121T0200Z-180121T1700Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
331 PM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FOR THE COASTAL WATERS FROM CAPE
FLATTERY TO CAPE SHOALWATER FROM 10 NM OUT TO 60 NM UNTIL 6 PM 
PST SATURDAY...
...STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...
...GALE WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 6 PM PST Saturday. A Storm
Watch has also been issued. This Storm Watch is in effect from
Saturday evening through Sunday morning. The Gale Watch is no
longer in effect. 

* SEAS...16 to 20 feet subsiding to 15 or 16 feet late tonight.

* WIND...Westerly 20 to 30 knots becoming southerly on Saturday.
  Storm force southerlies are possible Saturday night through 
  Sunday morning.
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain.  It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

PZZ150-153-156-200745-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-180121T0200Z/
/O.CAN.KSEW.GL.A.0004.180120T2000Z-180121T2000Z/
/O.NEW.KSEW.SR.A.0001.180121T0200Z-180121T1700Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
331 PM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE NEARSHORE WATERS
FROM CAPE FLATTERY TO CAPE SHOALWATER OUT TO 10 NM UNTIL 6 PM PST
SATURDAY...
...STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...
...GALE WATCH IS CANCELLED...

The National Weather Service in Seattle has issued a Storm
Watch...which is in effect from Saturday evening through Sunday
morning. 

* SEAS...15 to 17 feet, subsiding to 14 or 15 feet late tonight.

* WIND...Westerly 15 to 25 knots becoming southerly Saturday.
  Storm force southerlies are possible Saturday night through 
  Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain.  It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

PZZ133-200745-
/O.UPG.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
/O.NEW.KSEW.GL.W.0006.180119T2331Z-180120T0600Z/
/O.NEW.KSEW.GL.A.0005.180121T0200Z-180121T1800Z/
Northern Inland Waters Including The San Juan Islands-
331 PM PST Fri Jan 19 2018

...GALE WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL 10
PM PST THIS EVENING...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 10 PM PST this evening. A Gale
Watch has also been issued. This Gale Watch is in effect from
Saturday evening through Sunday morning. The Small Craft Advisory
is no longer in effect. 

* WIND AND WAVES...Southerly winds of 25 to 35 knots will ease
  into the 15 to 25 knot range late this evening. Waves of 3 to 6
  feet will also subside to 2 to 5 feet late this evening. Gale
  force southerlies are possible late Saturday night through 
  Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ132-200745-
/O.UPG.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
/O.NEW.KSEW.GL.W.0006.180119T2331Z-180120T0600Z/
/O.NEW.KSEW.SR.A.0001.180121T0200Z-180121T1800Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
331 PM PST Fri Jan 19 2018

...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT
OF JUAN DE FUCA UNTIL 10 PM PST THIS EVENING...
...STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect until 10 PM PST this evening. A
Storm Watch has also been issued. This Storm Watch is in effect
from Saturday evening through Sunday morning. The Small Craft
Advisory is no longer in effect. 

* WIND AND WAVES...Southerly winds of 25 to 35 knots will ease
  into the 15 to 25 knot range late this evening. Waves of 4 to 6
  feet will also subside to 2 to 4 feet late this evening. Storm
  force southerlies are possible late Saturday night through 
  Sunday morning.

* TIMING...Wind speeds are expected to ease below gale force after
  8 PM PST, this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Storm Watch is issued when the risk of storm force winds of
48 to 63 knots has significantly increased, but the specific
timing and/or location is still uncertain.  It is intended to
provide additional lead time for mariners who may wish to
consider altering their plans.

&&

$$

PZZ131-200745-
/O.EXB.KSEW.SC.Y.0009.000000T0000Z-180120T1100Z/
/O.NEW.KSEW.GL.A.0005.180121T0200Z-180121T1800Z/
Central U.S. Waters Strait Of Juan De Fuca-
331 PM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FOR THE CENTRAL U.S. STRAIT OF
JUAN DE FUCA UNTIL 3 AM PST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until 3 AM PST Saturday. A Gale
Watch has also been issued. This Gale Watch is in effect from
Saturday evening through Sunday morning. 

* WIND AND WAVES...West winds will rise to 15 to 25 knots this
  evening before easing late. Waves will build to 2 to 4 feet this
  evening and then subside late tonight. Gale force easterlies 
  are possible late Saturday night through Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ134-200745-
/O.EXT.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
/O.NEW.KSEW.GL.A.0005.180121T0200Z-180121T1800Z/
Admiralty Inlet-
331 PM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FOR THE ADMIRALTY INLET
UNTIL 6 AM PST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...

The National Weather Service in Seattle has issued a Gale Watch...
which is in effect from Saturday evening through Sunday morning. 

* WIND AND WAVES...Southerly winds of 20 to 30 knots will ease
  later tonight. Waves of 3 to 5 feet will also subside late
  tonight. Gale force southerlies are possible late Saturday 
  night through Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ110-200745-
/O.EXT.KSEW.RB.Y.0005.000000T0000Z-180121T0400Z/
Grays Harbor Bar-
331 PM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT FOR THE GRAYS
HARBOR BAR UNTIL 8 PM PST SATURDAY...

* COMBINED SEAS...13 to 15 feet, with breakers covering the bar, 
  subsiding to 10 to 12 feet Saturday afternoon. 

* BAR CONDITION...Severe, becoming rough Saturday afternoon.

* FIRST EBB...Around 545 PM PST, this evening.

* SECOND EBB...Around 630 AM PST, Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

PZZ130-200745-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
/O.NEW.KSEW.GL.A.0005.180121T0200Z-180121T1700Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
331 PM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE WEST ENTRANCE TO
THE U.S. STRAIT OF JUAN DE FUCA UNTIL 6 AM PST SATURDAY... 
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...

The National Weather Service in Seattle has issued a Gale Watch...
which is in effect from Saturday evening through Sunday morning. 

* SEAS...14 to 15 feet.

* WIND...Westerly 15 to 25 knots easing late tonight. Gale force
  southerlies are possible late Saturday night through Sunday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ135-200745-
/O.CON.KSEW.SC.Y.0009.000000T0000Z-180120T1400Z/
/O.NEW.KSEW.GL.A.0005.180121T0600Z-180121T1800Z/
Puget Sound and Hood Canal-
331 PM PST Fri Jan 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AND
HOOD CANAL UNTIL 6 AM PST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY 
MORNING...

The National Weather Service in Seattle has issued a Gale Watch...
which is in effect from Saturday evening through Sunday morning. 

* WIND AND WAVES...Southerly winds of 20 to 30 knots will ease
  late tonight. Waves of 2 to 5 feet will also subside late
  tonight. Gale force southerlies are possible late Saturday 
  night through Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 19, 2:57 AM PST, 6 hours 28 minutes earlier.

Area forecast discussion, Jan 19, 2:57 AM PST, 6 hours 28 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
257 AM PST Fri Jan 19 2018

.SYNOPSIS...An upper trough over the region will maintain cool
and showery pattern today. Snow showers above 2,000 feet could
produce a few inches of snow in the passes. A stronger and wetter
front will bring more rain, mountain snow and windy conditions
late Saturday night and Sunday. Additional fronts will will keep
the weather active through next week with temperatures trending
below normal.

&&

.SHORT TERM...The strong Pacific system that generated large
swells yesterday has now weakened offshore. Central pressure is
around 988 mb. This system will continue to fill/weaken today as
it moves inland through the Queen Charlotte Sound. Seas will
continue to subside and will fall below 20 feet during the
morning hours. A High Surf Advisory remains in effect until Noon
PST today for the Pacific beaches.

Across Western Washington, moist and unstable SW flow continues
for mainly scattered showers. Showers will increase in coverage
this afternoon and evening as a trough axis moves inland. The
cooler air mass will knock snow levels down to around 2,000 ft in
the mountains with generally 1-5 inches of snow expected.
Temperatures will trend close to normal across the lowlands.

Showers will decrease on Saturday, mainly in the interior, as a
weak upper level ridge moves inland. The mountains will continue
to see showers with westerly flow aloft.

A wetter Pac system will bring more rain and wind Saturday night
and Sunday. Pressure gradients tighten with strong S/SE flow
along the coast and north interior - high winds are possible.
Snow levels remain low in the mountains with heavier snow
expected, including the passes. The weather will remain cool and
showery through Monday with moist westerly flow aloft. 33

.LONG TERM...The weather will remain unsettled through next week
as a series of fronts track through the Pac NW. There's little
break in the action. Late in the week, models show a cool upper
level trough overhead with heights in the 530s. This keeps snow
levels low, near 500-1000 ft. It's possible we could see rain/snow
showers on the higher hills. However, with southerly/onshore flow
snow amounts look spotty and light. 33

&&

.AVIATION...A deep low pressure system centered near 50N 131W
will slowly fill as it moves eastward today then onto the Central
British Columbia Coast tonight. A cool, moist, and unstable air
mass rotating around this low will give showers to the area today.
Showers will increase later this afternoon and tonight as the
upper level trough associated with the offshore low moves onshore.
Strong southwest flow aloft will weaken and turn westerly this
evening as the upper trough passes.

Conditions are generally VFR across the region with pockets of
MVFR ceilings in showers. Expect VFR conditions with MVFR
conditions at times around showers to continue through the day
today. Conditions will deteriorate to lower end MVFR later this
afternoon and tonight as the upper level trough offshore pushes
inland. The 12Z terminal forecasts will generally be extensions of
the previous forecast. Albrecht

KSEA...Mainly VFR conditions with showers at times for much of
today. Conditions will deteriorate to low end MVFR later this
afternoon through tonight with an increase in shower activity.
Winds will be south 10-14 knots through this afternoon then will
increase to 13 to 17 knots with gusts to 27 knots after about 00Z
this afternoon as the upper level trough moves through. Albrecht

&&

.MARINE...A deep low near 50N 131W will fill as it moves onto the
Central British Columbia this evening. Scatterometer data from a
polar orbiting satellite shows near a broad expanse of 25 to 35
knot winds to the south of this old low continuing offshore. Small
Craft Advisory winds and hazardous coastal seas will continue
through tonight as a trough and the system's wind field push
inland this afternoon through tonight.

Another strong front offshore will move into the offshore waters
Saturday night and push inland Sunday morning. Models show the
strongest winds with this front just to the south of the forecast
area, but gales can be expected over the coastal waters, and
possibly the entrances to the Strait of Juan de Fuca and the
Northern Inland Waters ahead of the front. At this time will issue
a Gale Watch for Saturday afternoon through Sunday morning for
the coastal waters. The watch will likely need to be expanded
eastward with the next forecast.

An active weather pattern with several strong fronts will continue
during the upcoming week. Albrecht

&&

.HYDROLOGY...River flooding is not expected for the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...High Surf Advisory until noon PST today for Central Coast-North
     Coast.

PZ...Gale Watch from Saturday afternoon through Sunday morning for
     Coastal Waters From Cape Flattery To James Island 10 To 60
     Nm-Coastal Waters From Cape Flattery To James Island Out 10
     Nm-Coastal Waters From James Island To Point Grenville 10
     To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory until 6 AM PST Saturday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
     Juan De Fuca-Northern Inland Waters Including The San Juan
     Islands-Puget Sound and Hood Canal-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory for rough bar until 6 AM PST Saturday for
     Grays Harbor Bar.

     Small Craft Advisory until midnight PST tonight for Admiralty
     Inlet.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 8:47 PM PSTHigh Surf AdvisorySEW15 hr
Jan 19, 2:32 AM PSTGale WatchSEW13 hr
Jan 19, 3:28 PM PSTWinter Storm WatchSEW23 hr
Jan 19, 3:28 PM PSTWinter Weather AdvisorySEW19 hr
Jan 19, 3:31 PM PSTGale WatchSEW18 hr
Jan 19, 3:31 PM PSTGale WarningSEW5 hr
Jan 19, 3:31 PM PSTStorm WatchSEW11 hr
Jan 19, 3:35 PM PSTHigh Wind WatchSEWSan Juan17 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.